fbpx
Latest News

Massive increase in the number of individuals overdosing on Adderall

 

One of the most commonly prescribed drugs in the field of neuropsychiatry is Adderall. Perhaps because the drug is known to treat a number of mental ailments including ADHD. But that on one side, people often ask whether overdosing on Adderall is possible.

The simple answer is YES. You can practically overdose the drug if you exceed the normal prescribed amount, putting your life at great risk. Even to the extent where in some cases, overdosing on Adderall can be fatal.

Having said that, there is a need to be increasingly worried about the problem. The number of overdose cases reported so far have nearly tripled since the 2000s. Primarily because doctors sometimes fail to exercise caution when prescribing Adderall.

If you ever witness such a scenario, it is pertinent that you seek medical emergency as soon as possible.

Overdosing on Adderall: How dangerous is it?

The basic overview of the discussion to keep in mind is that overdosing on Adderall can be terrifyingly dangerous. For many health experts, the medicine, when taken in greater amounts, can interact with the brain affecting its normal functioning.

Numerous side effects result and which you should account for on an immediate basis. This is also a viable method to identify whether an overdose has actually occurred or not. The symptoms that might occur are mentioned as follows.

  • Increased heartbeat
  • Body and muscular aches
  • Diarrhea
  • Abdominal cramps
  • Getting short of breath
  • Pupil dilation
  • Hallucination and disrupted cognition
  • Panic and extreme form of anxiety

While, these are some of the known consequences, as mentioned at the start of the article, overdosing on Adderall can be fatalistic. The drug can cause abnormal heartbeat and rhythm subsequently disturbing circulation.

The story does not end here.

Additionally, researchers have also identified a number of ways, Adderall can interact and prove to be even more dangerous.

Some people widely believed that alcohol can nullify the effects of overdose. But medical experts have argued otherwise. In fact, they have warned against the combination of the two things altogether.

The other medicines that tend to interact with Adderall and make the problem worse for the individual are:

  • Antihistamines
  • Chlorpromazine
  • Sodium Bicarbonate
  • Certain types of antidepressants (always confirm with your doctor for the safe option)

What is the right dosage?

We can now say that for certain that overdosing on Adderall is very likely. The question that comes next is: what dosage is the right dosage?

First and foremost, in no circumstances should you take the drug without a prescription. If you do have a valid prescription, consume only the amount stated by the doctor. It should be clear enough that the medicine amount is prescribed differently depending upon the age, the intensity of the symptoms, side effects, etc.

While there remains no fixed dosage for a certain age-group, following the FDA guidelines might be the right option. The Food and Drug Administration authority approves Adderall for children above the age of 3. The dosage usually starts with 2.5 mg which is increased to 5 mg once the child reaches 6.

For adults, the prescribed amount can vary between 5mg to 60mg. In rare circumstances, would your doctor advise you to take more than the latter.

Samuel Mayer

Samuel has been part of Top Health Journal for quite a while now. He has immense interest in medicine and thoroughly enjoys writing about this theme. His philosophy is: write simple and short, always assuming your reader to be a layman who knows nothing about the topic. Twitter- @SamuelM54534849

Leave a Reply

Your email address will not be published. Required fields are marked *

Close

Adblock Detected

Please consider supporting us by disabling your ad blocker
0 Shares
Share
Tweet
Pin